Open Access
Translator Disclaimer
May, 1980 Conditional Independence for Statistical Operations
A. Philip Dawid
Ann. Statist. 8(3): 598-617 (May, 1980). DOI: 10.1214/aos/1176345011

Abstract

A general calculus of conditional independence is developed, suitable for application to a wide range of statistical concepts such as sufficiency, parameter-identification, adequacy and ancillarity. A vehicle for this theory is the statistical operation, a structure-preserving map between statistical spaces. Concepts such as completeness and identifiability of mixtures arise naturally and play an important part. Some general theorems are exemplified by applications to ancillarity, including a study of a Bayesian definition of ancillarity in the presence of nuisance parameters.

Citation

Download Citation

A. Philip Dawid. "Conditional Independence for Statistical Operations." Ann. Statist. 8 (3) 598 - 617, May, 1980. https://doi.org/10.1214/aos/1176345011

Information

Published: May, 1980
First available in Project Euclid: 12 April 2007

zbMATH: 0434.62006
MathSciNet: MR568723
Digital Object Identifier: 10.1214/aos/1176345011

Subjects:
Primary: 62A99
Secondary: 60A05

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.8 • No. 3 • May, 1980
Back to Top